Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child has double ear infection, on Azithromycin. Have fever and cold hands. Gave Clariton and tylenol. Further?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2450 Questions
My 6 year old daughter has a double ear infection and is on Azithromicyn, 3rd dose this morning.
She still presents with a fever of 102+/- deg but now has very cold hands. We thought we had enough to worry about.
Trying to help clear her Eust. tube, we gave her a dose of childrens Claritan an hour ago. She is also on alternating doses of Tylenol and Advil for her fever which seems to come and go. We also have a Vicks steam machine going.
Any thoughts> Thanks, Ed
Posted Sat, 28 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later
Brief Answer:
Rule out Adenoid hypertrophy, AOM, add meds.

Detailed Answer:

Thank you for your query.

1. By the age of six, most children have the maximum hypertrophy of the Adenoid tissue in the nasopharynx (behind the nose). This is where the Eustachian tubes connect the ear to the nose.

2. Get a plain X-ray of the Skull, lateral view to check for Adenoid hypertrophy.

3. In the present condition Augmentin (amoxilciin + clavulanic acid) would be a good alternative (unless she is allergic to penicillin).

4. In addition to the above medication, she will require an anti-allergic, decongestant and mucolytic. Local decongestion nose drops may also be used in the short term depending upon the exact appearance of the ear drums. If the fever goes above 103 degrees F, tepid sponging the whole body in a warm environment will help. Avoid any exposure to cold immediately thereafter.

5. Get a doctor to examine her ears (rule out Acute Otitis Media - AOM), nose, throat, order X-rays and prescribe the supportive medication. many childhood fevers may present with these initial symptoms. Hence, if there is any rash or worsening of symptoms, seek immediate medical attention.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor